MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VAXCEL MINI STICK; SHEATH / DILATOR

ANGIODYNAMICS ANGIODYNAMICS / VAXCEL MINI STICK; SHEATH / DILATOR
Model Number M001459841
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/27/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sheath from the reported event has been returned to angiodynamics.As this is a purchased component, it was then forwarded to our supplier, (b)(4).For evaluation and completion of a supplier corrective action request (scar).Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, during a catheter placement procedure, both tabs on the peel-away introducer snapped off, thus it could not be separated.There was no patient injury associated with this event.The used sheath has been returned for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records (dhr) was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2017 complaint report was reviewed for the mini sticks product family and the failure mode, " wings detached." no adverse trend was indicated.The used sheath was returned to angiodynamics and the reported failure was confirmed.As the sheath is a purchased component for angiodynamics, the returned sample, as well as a supplier corrective action request (scar) was forwarded to (b)(4), the manufacturer.The scar response from (b)(4) stated that the root cause of the device failure was due to improper tube placement during molding.(b)(4) has initiated a capa to further investigate handle detachment issues.Angio dynamics incoming inspection of the sheaths includes a visual aql to verify that the sheath tubing is undamaged, is free of defects, meets dimensional specification, and that it properly breaks at the hub an separates into two complete pieces when the wings are pulled apart.(b)(4).

Brand Name
ANGIODYNAMICS / VAXCEL MINI STICK
Common Device Name
SHEATH / DILATOR
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6112421
Report Number1317056-2016-00167
Device Sequence Number13543874
Product Code LDF
UDI-Device IdentifierM001459841
UDI-PublicM001459841
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K971165
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Model NumberM001459841
Device Lot Number5080061
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/27/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/18/2016
Supplement Report FDA Received Date03/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1